Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Breast cancer in remission. Tested for tumor markers. Metastatized. Taking Anastrozole. Elevated liver enzymes. Reason?

I am a breast cancer survivor who was in remission from 1996 to 2007 and reoccurence in 2007 which has metastasized but in in remission again which will be 5 years in October. My oncologist normally tests only for tumor markers. This last time in April I had a complete blood count and CMP because I was coming on the 5 year mark. My SGOT/AST April 20 was 60 and SGPT/ALT was 74. He wanted to do more lab work 3 weeks later which was May 18 to see if a pattern. AST was 58 but ALT was 91. My calcium levels were a little high in April which was 4.1. I take 600 mg Calcium 2 x daily and for my cancer I take oral Med of 1 mg Anastrozole . What is this reason for elevated liver enzymes and I am very concerned.
Asked On : Thu, 31 May 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response
Your AST and ALT are not that much elevated to be worried.
Breast cancer can spread to the liver.But,it is better for you to go for an ultrasound abdomen and rule out spread to liver.
Or else go for a PET scan and search for secondaries in various parts of the body.
So,elevated enzymes can be due to drugs or breast cancer spread to liver or any obstruction in the common bile duct.
If you come back with ultrasound report,i will clarify further
Answered: Thu, 23 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor